MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-K (KEL1); SERACLONE ANTI-K
Catalog Number 808090100
Medical Device Problem Codes False Negative Result (1225); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported weak respectively false negative reactions when using seraclone anti-k lot 8005050-01.The customer tested the reagent against multiple k+ reagent red cells and was getting negative or weak positve results for her positve control.Investigation of this complaint is still ongoing, so is testing in our quality control laboratory.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported weakened positive and false negative reactions with seraclone anti-k (ref #808090100, lot #8005050-01).The customer submitted her two vials seraclone anti-k and the panel cell that had caused false negative test results.Our quality control laboratory tested seraclone anti-k for potency and specificity.Test method for potency and positive specificity: incubation for 5 minutes at room temperature, centrifugation for 20 seconds at 823 x g.Test method for negative specificity: incubation for 5 minutes and 60 minutes at room temperature and 60 minutes at 37 °c with subsequent centrifugation.Within the potency testing the complaint samples (both vials) were tested in parallel with our quality control lab's retention sample and a reference lot (lot #8013040-01).The minimum titer of 16 was exceeded by all vials.For the specificity testing we used the immucor panel cell provided by the customer, heterozygous cells of biotestcell (biotestcell p lot #2041011-00 and cell #2 of biotestcell-i11 lot #8041011-00) and cell #7 of panocell 10 (lot #35435).All reagent red blood cells yielded correctly positive results.Based on our test results we cannot confirm the customer´s finding.The vials submitted by the customer showed comparable results to the retention sample as well as the reference lot.We did neither observe any weakened nor false negative results.Additionally the test for negative specificity was performed using two different k negative red blood cells.All vials (both of customer, retention sample and reference lot) met the acceptance criterion and showed correctly negative results.The root cause of the false negative results at customer´s site remains unknown.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-K (KEL1)
Common Device Name
SERACLONE ANTI-K
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key10704820
Report Number9610824-2020-00071
Device Sequence Number19867305
Product Code QHR
UDI-Device Identifier07611969951574
UDI-Public(01)07611969951574(17)210720(10)8005050-01
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
125230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Catalogue Number808090100
Device Lot Number8005050-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1